Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

On the definition and properties of certain variational integrals


Author: James Serrin
Journal: Trans. Amer. Math. Soc. 101 (1961), 139-167
MSC: Primary 49.00
MathSciNet review: 0138018
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Silvio Cinquini, Condizioni sufficienti per la semicontinuità nel calcolo delle variazioni, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (2) 2 (1933), no. 1, 41–58 (Italian). MR 1556694
  • [2] Landolino Giuliano, Sulle condizioni sufficienti per la semicontinuità degli integrali doppi del calcolo delle variazioni, Ann. Scuola Norm. Super. Pisa (2) 10 (1941), 37–55 (Italian). MR 0006024
  • [3] Casper Goffman, Lower-semi-continuity and area functionals. I. The non-parametric case, Rend. Circ. Mat. Palermo (2) 2 (1953), 203–235 (1954). MR 0065628
  • [4] Paul R. Halmos, Measure Theory, D. Van Nostrand Company, Inc., New York, N. Y., 1950. MR 0033869
  • [5] Klaus Krickeberg, Distributionen, Funktionen beschränkter Variation und Lebesguescher Inhalt nichtparametrischer Flächen, Ann. Mat. Pura Appl. (4) 44 (1957), 92, 105–133 (German). MR 0095922
  • [6] E. J. McShane, On a certain inequality of Steiner, Ann. of Math. (2) 33 (1932), no. 1, 125–138. MR 1503038, 10.2307/1968105
  • [7] Edward James McShane and Truman Arthur Botts, Real analysis, The University Series in Undergraduate Mathematics, D. Van Nostrand Company, Inc., Princeton, N.J.-Toronto-London-New York, 1959. MR 0109196
  • [8] C. B. Morrey, Multiple integral problems in the calculus of variations and related topics, Univ. California Publ. Math., 1943. Especially Chapter III.
  • [9] M. Nagumo, Über die gleichmässige Summierbarkeit und ihre Anwendung auf ein Variationsproblem, Jap. J. Math. vol. 6 (1929) pp. 173-182. See also L. M. Graves, The theory of functions of real variables, New York, McGraw-Hill, 1946, p. 235.
  • [10] C. Y. Pauc, La méthode métrique en calcul des variations, Paris, Hermann, 1941. Especially p. 54.
  • [11] S. Saks, Theory of the integral, 2d ed., Hafner, 1937.
  • [12] Laurent Schwartz, Théorie des distributions. Tome II, Actualités Sci. Ind., no. 1122 = Publ. Inst. Math. Univ. Strasbourg 10, Hermann & Cie., Paris, 1951 (French). MR 0041345
  • [13] James Serrin, A new definition of the integral for nonparametric problems in the calculus of variations, Acta Math. 102 (1959), 23–32. MR 0108746
  • [14] James Serrin, On the differentiability of functions of several variables, Arch. Rational Mech. Anal. 7 (1961), 359–372. MR 0139700
  • [15] -, On the area of a surface $ z = f(x,y)$, Amer. Math. Monthly vol. 68 (1961) pp. 435-440.
  • [16] A. G. Sigalov, Two-dimensional problems of the calculus of variations in nonparametric form, Trudy Moskov. Mat. Obšč. 2 (1953), 201–233 (Russian). MR 0058884
  • [17] L. Tonelli, Sulla quadratura delle superficie, Rend. Accad. Naz. Lincei (6) vol. 3 (1926) pp. 357-363, 445-450, 633-638.
  • [18] Leonida Tonelli, Sur la semi-continuité des intégrales doubles du calcul des variations, Acta Math. 53 (1929), no. 1, 325–346 (French). MR 1555297, 10.1007/BF02547573
  • [19] I. Verchenko, Über das Flächenmass von Mengen, Mat. Sb. (N.S.) vol. 10 (1942) pp. 11-32.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49.00

Retrieve articles in all journals with MSC: 49.00


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1961-0138018-9
Article copyright: © Copyright 1961 American Mathematical Society